Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Paragaurd IUD side effect or Issue
    avatar
    An_247929 posted:
    I am 28 year old mother of three and have had the paragurd IUD for 4 years now. It has not been the most pleasant experience.

    I have asked my doctor about my issues and been seen for my annual but nothing seems, to them to an issue. Over the last year I have noticed and increase is pain a week before my Period. It is intense and is always on my left side and it makes it hard to sit or move. Even going over bumps in the car can be painful. This will last a few days (about 4) and about a week or more later my period comes. I am concerned because it effects my ability to go to have a bowel movement, have sex, or be active (i have three kids and am a stay at home mom).

    I have also had issues with bleeding when I have sex, bowel movement, and spotting for days after my period has stopped. Is this a side effects of the copper T or is this something I should be worried about?
    Reply
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear Anon: It is difficult to know if these symptoms are attributable to the Paragard IUD--or are from another cause (eg endometriosis). Also, if the pain starts about 11 days before flow (4 days of pain then 7 days to flow) it might be related to release of prostaglandins at the time of ovulation.An ultrasound can assess for the presence of a free fluid in the pelvis (eg follicle fluid from an ovulation). A pelvic exam can determine or if your entire uterus/tubes/ovaries are to the left side.

    It sounds like you are having significant impairments to your normal activities of life due to the pain. The only way to know definitively if the IUD is the source of all this may be to have it removed. I would urge you to see your GYN during the time the pain is present so they can do an appropriate exam.

    In Support,
    Jane


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.